I have Complex Sleep Apnea with Circadian Rhythm Disorder/Sleep Shift Work Disorder (I do not work though). Have medical issues besides the sleep, chronic lyme and its accompanying myriad of symptoms. I have been doing well considering it is just the sleep that is an issue. Started CPAP over a month ago and still exhausted, even more so I think. Norm sleep is 9-13 hours, daytime. I don't go to sleep until 5-7am. On a good night earlier. If I have things to do I force myself up at 2pm. I have school a few nights a week, 6-9pm. But have now been falling asleep in class. Started Provigil at 50mg, nothing. Then 100mg and nothing. Tried 50mg twice a day, and I may even had tried 100mg twice one day. After 6 days I began to get severe gastrointestinal pains, extreme distention and gas that I could not expel. It was extremely painful, I could barely walk. I'm wondering if Nuvigil is worth my time as it is similar to Provigil and that was a disaster. Upping the Provigil is not an option. Don't want to jump on strong amphetamines for various reasons. I am a mostly healthy 30 year old female, 120lbs.
Did anyone take Provigil prior to Nuvigil? What was your result with Provigil first?
- 29 Sep 2016 by BeHealthy123
- 9 days ago
- nuvigil, provigil, sleep apnea, narcolepsy, drowsiness, obstructive sleep apnea/hypopnea syndrome, shift work sleep disorder, sleep disorders, chronic fatigue syndrome (cfs), side effect, sleep, fatigue, chronic, medical, disorder, symptom, sleep disorder
I have a 40 year history of narcolepsy, with the full tetrad of symptoms, including sleep paralysis, excessive daytime sleepiness, hypnogogic hallucinations, and cataplexy. I was put on the standard meds, including dextroamphetamine and methylphenidate, and put up with the usual annoying side effects. So when the chance came to participate in the initial clinical trials of Provigil, I jumped at the chance. I was put on an initial dose of 400 mg. a day. Within 18 hours, I developed angioedema of the palms, soles of the feet, and genitals, which progressed to Stevens-Johnson syndrome, with sloughing of the epidermis over the affected areas. But I was wide awake :-)! Apparently, this reaction occurs in about 2-4% of the patients who are given the drug.
So I'm a little prejudiced about the stuff; however, I'm acquainted with quite a few narcoleptic patients who have had good results with modafinil... without the jitteriness, tachycardia, and hypertension that amphetamine and Ritalin produce.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Aug 2010 • 5 answers
Posted 30 Sep 2010 • 1 answer
Posted 30 Jul 2011 • 5 answers
Posted 24 Sep 2011 • 16 answers
Posted 20 Oct 2015 • 3 answers